Jump to content

Aciphex for gastritis. Anyone try it?


LindaJoy
 Share

Recommended Posts

Hi, everyone,

It's been awhile. I'm finally doing better, but my gastritis is now acting up.

A few questions: One, how many of you have gastritis? Is it caused by the POTS somehow? Does gastritis and delayed gastric emptying have a connection? I haven't been tested for delayed gastric emptying as maybe the reason I have gastritis. Should I be?

Secondly, the doctor put me on Aciphex for the gastritis. It seems to help, but I now have headaches, which I know is one of the side effects. Does anyone know of an acid reducer drug that doesn't have headaches as a side effect? And, the Aciphex seems to affect my heart rate. Does anyone else have this with this medicine, or with other acid reducers?

Thanks, everyone. Again, sorry I've been gone so long. Between the POTS and other health stuff, life has been really hard lately.

Take care, all.

LindaJoy

Link to comment
Share on other sites

Hi. I can't say whether or not, generally speaking, gastritis is related to ans problems, but for me it probably is. Like you, I have delayed emptying.

Aciphex did nothing for me. Prilosec helped a little. Nexium helped more, but I require dosing twice a day instead of once. Prilosec and Nexium both gave me a slight headache when I started. The headache went away after the first week or two.

Nina

Link to comment
Share on other sites

I too have just been diagnosed with Gastritis. I've had acid reflux for a long time, but wondered if the gastrisis was related to the dysautonomia and I have delayed gastric emptying. Prilosec works OK, Protonix works well but may be causing headaches and I take reglan with meals to help digestion. I haven't tried aciphex.

Good to hear from you Linda. Sorry you're dealing with this too. Last night was not fun for me as I think my bowel obstruction is flaring up again. Hoping I can avpoid another hospital stay.

Love Roselover

Link to comment
Share on other sites

Linda -

gastritis isn't necessarily related to autonomic issues but it can be. for me when my gastroparesis is worst, the gastritis has at times followed. i have tried several acid-reducers that haven't helped but none have given me side effects that i've been able to be sure are from the med. currently i'm on protonix, which works the best for me by far. while some are considered stronger than others, in general certain meds - as for everything - just seem to agree &/or work better for certain people. i'm also on other GI meds for motility, which is likely indirectly help my acid-issues.

regarding your question about getting tested for delayed gastric emptying, the testing is a fairly inexact science such that one could have a normal result & still have problems. generally motility has to be really bad to guarantee a test result. there are better testing methods but they're not available at most locations. and most of the motility meds are considered "heavier" meds than acid-reducing meds, so likely the acid issue is the more straightforward one to deal with first. of course it's good to be aware of the other & it might be good to bring it up with your doc to see what his/her thoughts are, but it's a more "out of the box" thing in the GI world, so don't be surprised at anything! do you have other symptoms that are more related to delayed emptying? (fullness, nausea, vomiting to name a few...) this would likely play a role in terms of how to proceed too. for me i was able to control my motility & acid issues for years with acid-reducing meds & small meals more often (or rather i would pay if i ate more at once). i didn't have to embark on motility meds until this past year. so...even if motility is the issue for you the meds might not change. just my rambling thoughts...

regardless, it's good to "see" you!

hope your tummy is feeling better soon!

:-)melissa

Link to comment
Share on other sites

Thanks, everyone, for your words of advice and support. I'm supposed to call my doctor in two weeks to let him know how the Aciphex is working. Right now, my stomach hurts, my guts and back are burning and I feel lousy. Hmmmmmm, maybe not working so good, huh?

Again, thanks for the responses. And, Roselover, it's good to be back.

LindaJoy

Link to comment
Share on other sites

I am on aciphex 2x a day. I usually only take it once unless I'm doing real bad. I have delayed gastric emptying and the aciphex helps with the nausea a bit. Everybody is different so I know there are alot of acid meds out there so if you don't see results soon contact your doctor again. I used to be on protonix and my ex-doctor said oh it takes awhile to work. I was vomiting, diaherrea, hospitalized for dehydration and after 6wks of this he told me to sick it out, it will help eventually. Well I canned him and started on aciphex and it took me about 2 wks to feel somewhat better.

So my point is don't suffer to long.

Dayna

Link to comment
Share on other sites

With the gastro trouble and majorly upset stomachs what do you all take? Listed were Nexium and Prilosec...I've tried both of those and neither one helped me. I've been checked for acid reflex and told I don't have that. Just curious as to which ones help you all...Have a doctors appointment coming up with a new dr and have to go over this with him. Thanks!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...